MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; LIMB

ENDOLOGIX INC. AFX; LIMB
Model Number I16-16/C88 SA
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994); Rupture (2208)
Date of Event 01/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported the patient had an initial procedure on (b)(6) 2014 with a bifurcated, an infrarenal aortic extension, a suprarenal aortic extension, and a limb stent graft.On (b)(6) 2015 the patient had a subsequent endovascular procedure to repair a type 1b endoleak, two limb stents were placed in the right iliac artery.On (b)(6) 2017 the patient came in emergently with pain, computed tomography (ct) showed an expanding iliac aneurysm in the left iliac artery.The physician elected to implant a non-endologix device as a left limb extension (medtronic aui).At the completion of the intervention the physician noted a type 3a endoleak between the main body and the non-endologix stent.The patient will be monitored and is scheduled to return for a 30-day ct.It has been reported the patient was in stable condition at the completion of the procedure.
 
Additional Manufacturer Narrative
Based upon additional information, clinical evaluation identified the following observations: aneurysmal sac growth of the aorta, and rupture of the aorta at 30 months post-op (right retroperitoneal bleeding).Based upon the available information, the root cause of the reported type ib endoleak was likely off-label usage, as the iliac limb anatomy was outside of the treatment range.At the completion of the clinical evaluation, there was no evidence to support the following reported events: pain, type iiia endoleak of the left iliac, third endovascular procedure, and non-endologix stent implantation.The manufacturing lot record evaluation confirmed all devices met specifications prior to release.The device was not returned, therefore, sample evaluation was not completed.

Brand Name
AFX
Common Device Name
LIMB
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6358518
Report Number2031527-2017-00081
Device Sequence Number11023518
Product Code MIH
UDI-Device Identifier00818009011404
UDI-Public(01)00818009011404(17)171219
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2017
Device Model NumberI16-16/C88 SA
Device Lot Number1253152-016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by Manufacturer01/25/2017
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AORTO UNI-ILIAC [INFRARENAL]- 1217430-019; AORTO UNI-ILIAC [SUPRARENAL]- 1260326-011; BIFURCATED- 1259696-032; LIMB- 1047172-028; LIMB- 1350054-025
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR